Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Shreveport, LA

November 8, 2018Wood County, Texas

NWS Shreveport, LA issued this special weather statement at Nov 8, 2018, 1:08 PM CST for Wood County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 8, 2018, 1:08 PM CST (19:08 UTC)
Expired
Nov 8, 2018, 1:45 PM CST
In force
37 min
Issued by
NWS Shreveport, LA

County Wood County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS84 KSHV 081908
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
108 PM CST Thu Nov 8 2018
 
TXZ110-124-125-081945-
Upshur TX-Camp TX-Wood TX-
108 PM CST Thu Nov 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD...SOUTHWEST 
CAMP...AND NORTHWEST UPSHUR COUNTIES UNTIL 145 PM CST...

At 108 PM CST, Doppler radar was tracking a strong thunderstorm near 
Pleasant Grove, or 10 miles southwest of Winnsboro, moving east at 
30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Winnsboro, Pleasant Grove and Perryville. 

LAT...LON 3295 9552 3297 9503 3285 9502 3284 9554
TIME...MOT...LOC 1906Z 267DEG 28KT 3290 9545 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Nov 8, 12:21 PM CST, 47 minutes earlier.

Area forecast discussion, Nov 8, 12:21 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 PM CST Thu Nov 8 2018

.AVIATION...
For the ArkLaTex, IFR/MVFR, but some drier air improving KTXK/KELD
this aftn while the next short wave sliding down the Red River of
OK/TX will be increasing shwrs/elevated TS for our TX terminals.
IFR will increase area wide this evening as a strong cold front
begins to push in early on Friday. Winds NE today will back to N
10-20KT as conditions improve by the end of this TAF cycle.
Outlook is cold and dry with frost and light freeze N of I-20 Sat.
A Gulf low will spread more ra in later that day. /24/

&&

.PREV DISCUSSION... /issued 947 AM CST Thu Nov 8 2018/

UPDATE...
Model blend rest of today pop/wx and tweak high temps.

SHORT TERM...
Low to mid 50s under cloudy skies as our dew points are drying a
bit, fog is not an issue. The coverage of moderate showers and
thunderstorms is shifting Eastward and light showers will continue
with the next impulse or short wave along the Red of OK/TX will
ramp up pops again later this afternoon into E Texas and
widespread for the overnight as the next plunge of cold air spills
out of a 1035mb high over the high plains diving South by tomorrow
afternoon. This air mass is the first in a series of arctic high
pressure systems looming for much of the country. /24/

PREV DISCUSSION... /issued 407 AM CST Thu Nov 8 2018/

SHORT TERM...

Weak surface boundary from De Queen to Shreveport and southward to
Alexandria combined with ripples in the mid-level southwest flow
aloft allowing for showers and isolated Thunderstorms across much
of north Louisiana and portions of east Texas this morning. May
see a break in the convection later this afternoon. However,
showers and thunderstorms to return tonight as reinforcing high
pressure dives south from the Great Plains. Conditions to
gradually improve on Friday as surface and upper-ridge bring deep
layer drying to the region. However, temperatures will be the
main story in the short term with highs in the mid 50s forecast
for today and overnight lows in the upper 40s tonight. By Saturday
morning, temperatures to range from the upper 20s across
southeast Oklahoma to the lower 40s across deep east Texas. /05/

LONG TERM.../Saturday through Thursday/

The coolest air of the Fall season will move into the Four State
Region on Saturday morning behind Friday's front. Temperatures will
start off in the 30s across most of the region, with Freeze Warnings
likely north of the Interstate 30 corridor, where temperatures will
approach the freezing mark. With wet grounds from previous rains,
some frost could develop as far south as the Interstate 20 corridor
Sat mrng, but winds and dewpoint depression may be a bit too high
for this to occur. This will be something to monitor over the next
couple of model runs.  Overall, a partly sunny day can be expected
for most of Saturday with lgt ENE winds, and cool conditions as
temperatures will be 10-15 degrees below seasonal normals. By late
Saturday evening into Sunday, a low will develop in the Gulf near
the northern coast of Mexico. Rain chances will return to the area
during this time frame as scattered showers/t-storms will develop
near the low across south Texas and eventually spread northward into
the region. At the same time an upper trough will begin to dig
southward out of the Rockies toward region, dragging a cold front
through our area late Sunday into Monday, keeping rain chances
across the region during this period. This front will bring a
reinforcing shot of dry and cold air to the region on Tuesday and
Wednesday with high's ranging from the upper 40s north to the mid
50s south. Additional Freeze Warnings may be warranted as overnight
lows could approach the freezing mark areawide on Tues and Wed
mornings. Dry conditions will continue across the region through the
end of the work week. Temps will modify somewhat, but remain below
climatic normal. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  47  56  38 /  70  80  40  10
MLU  57  47  56  37 /  80  80  60  10
DEQ  54  42  55  29 /  60  70  10  10
TXK  54  44  55  33 /  40  80  10  10
ELD  56  43  56  33 /  30  80  40  10
TYR  58  46  55  37 /  70  80  30  10
GGG  58  47  56  37 /  80  90  40  10
LFK  63  51  57  42 /  50  90  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/05/20
Hazardous weather outlook, Nov 8, 12:07 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1207 PM CST Thu Nov 8 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1207 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and a few thunderstorms will increase this
afternoon across portions of East Texas, Southeast Oklahoma, and
Southwest Arkansas, before spreading into Northwest Louisiana this
evening. Additional redevelopment will occur tonight over these
areas, and spread east southeast across Deep East Texas and
Northcentral Louisiana, ahead of a cold front and associated upper
level disturbance. A few of these storms may be strong this
afternoon and tonight over portions of the region, and may
produce small hail and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and a few embedded thunderstorms will diminish by midday
Friday across East Texas and North Louisiana as cooler and drier
air filter southeast behind the cold front. The coldest air so far
this fall will settle into the region Friday night, with the
first freeze of the season expected by Saturday morning across
portions of extreme Northeast Texas along and north of the
Interstate 30 corridor, Southeast Oklahoma, and much of Southwest
Arkansas. Additional scattered showers will increase across the
region Saturday night through Monday, ahead of the next cold front
that will quickly move southeast into the region Monday afternoon.
This next front will reinforce even colder temperatures southward
as the rain diminishes Monday evening, with freezing temperatures
possibly reaching as far south as the Interstate 20 corridor of
East Texas and North Louisiana Tuesday morning, and areawide
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, should not be needed through tonight.

15

In the hours before

Special weather statement, Nov 8, 1:08 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
108 PM CST Thu Nov 8 2018

TXZ110-124-125-081945-
Upshur TX-Camp TX-Wood TX-
108 PM CST Thu Nov 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD...SOUTHWEST
CAMP...AND NORTHWEST UPSHUR COUNTIES UNTIL 145 PM CST...

At 108 PM CST, Doppler radar was tracking a strong thunderstorm near
Pleasant Grove, or 10 miles southwest of Winnsboro, moving east at
30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Winnsboro, Pleasant Grove and Perryville.

LAT...LON 3295 9552 3297 9503 3285 9502 3284 9554
TIME...MOT...LOC 1906Z 267DEG 28KT 3290 9545

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 8:32 PM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus37 hr
Nov 8, 1:37 PM CSTSpecial Weather StatementSHVUpshur38 min
Nov 8, 2:15 PM CSTSpecial Weather StatementSHVUpshur45 min
Nov 8, 2:38 PM CSTSpecial Weather StatementSHVCass37 min
Nov 8, 4:40 AM CSTSpecial Weather StatementSHVWebster35 min
Nov 8, 4:20 PM CSTSpecial Weather StatementSHVWebster40 min
Nov 8, 5:25 AM CSTSpecial Weather StatementSHVColumbia50 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.